Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 15, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 11, 2014, 4:52 AM CDT for 6 counties in Texas. It took effect at May 11, 2014, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 4:52 AM CDT (09:52 UTC)
- In effect from
- May 11, 2014, 1:00 PM CDT
- Expired
- May 11, 2014, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4503 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
778 WWUS74 KLUB 110952 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 452 AM CDT SUN MAY 11 2014 TXZ021>023-027-028-033-112100- /O.NEW.KLUB.WI.Y.0015.140511T1800Z-140512T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...MORTON 452 AM CDT SUN MAY 11 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON AND EARLY EVENING. * WINDS...SOUTHWEST WINDS OF 30 TO 35 MPH. * IMPACTS...STRONG WINDS WILL CREATE AREAS OF BLOWING DUST TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
923 WWUS74 KLUB 112043 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 343 PM CDT SUN MAY 11 2014 TXZ021>023-027-028-033-120100- /O.CON.KLUB.WI.Y.0015.000000T0000Z-140512T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-COCHRAN- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...MORTON 343 PM CDT SUN MAY 11 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS...SOUTHWEST WINDS OF 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...BLOWING DUST AND STRONG CROSSWINDS WILL CREATE DIFFICULT TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. TRAVEL WITH CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 10, 11:39 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, May 10, 11:39 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1139 PM CDT SAT MAY 10 2014 .AVIATION... WE/VE ADDED A SCT025 MENTION AT KCDS SUNDAY MORNING TO SUGGEST THE POSSIBILITY OF SOME LOW STRATUS. OTHERWISE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. GUSTY S-SW WINDS COULD KICK UP SOME BLDU IN THE VICINITY OF KLBB IN THE AFTERNOON. SOME HIGH- BASED TCU ARE POSSIBLE AT KCDS LATE IN THE DAY...BUT THE CHANCE OF TSRA SEEMS REMOTE. A COLD FRONT IS EXPECTED TO APPROACH KCDS AT THE TAIL END OF THE FCST PERIOD. && .PREV DISCUSSION... /ISSUED 707 PM CDT SAT MAY 10 2014/ AVIATION... VFR CONDITIONS SHOULD PREDOMINATE AT BOTH TERMINALS WITH A SLIM CHANCE FOR A PERIOD OF LOWERED CEILINGS EARLY SUNDAY MORNING AS THE DRYLINE BRINGS SHALLOW MOISTURE BACK NWWD. BREEZY SW WINDS WILL DEVELOP BY MIDDAY SUNDAY AND BRING THE POTENTIAL FOR LIGHT BLDU AT KLBB IN THE AFTERNOON. PREV DISCUSSION... /ISSUED 315 PM CDT SAT MAY 10 2014/ SHORT TERM... EST WINDS ALOFT ARE IN THE PROCESS OF BACKING SOUTHWEST THIS AFTERNOON IN ADVANCE OF A TROUGH DIGGING INTO THE GREAT BASIN. AT THE SURFACE...A DRYLINE AT 19Z WAS FOUND GRAZING SOUTHEAST STONEWALL COUNTY COMPLETE WITH A STRING OF STABLE CUMULUS. THIS BOUNDARY WILL MAKE AN AGGRESSIVE RETREAT AFTER SUNSET AND SHOULD BE FOUND ACROSS OUR WESTERN COUNTIES BY DAYBREAK SUNDAY. SHALLOW DEPTH OF THIS MOISTURE AND AMPLIFYING SW WINDS FROM 850-700MB WILL LEAD TO THE DRYLINE MIXING INTO THE ROLLING PLAINS BY EARLY AFTERNOON BEFORE STALLING NEAR THE HIGHWAY 83 CORRIDOR. CONS CERTAINLY OUTWEIGH THE PROS FOR CONVECTIVE INITIATION ALONG THE DRYLINE BY SUNDAY AFTERNOON...ALTHOUGH SOME HI-RES MODELS DO CONVECT HERE APPARENTLY IN RESPONSE TO JUST DEEP MIXING. WOULD PREFER TO SEE BETTER CONVERGENCE AND SOME DEGREE OF BACKGROUND SUPPORT FOR TSTORMS INSTEAD OF SEVERAL NEGATIVES WHICH INCLUDE A 700-500MB THERMAL RIDGE PARKED OVER THE DRYLINE THROUGH PEAK HEATING AND ALSO A LARGE DISPLACEMENT OF THE 500-300MB JET AXES WELL NORTH-NORTHWEST OF THE ROLLING PLAINS. GREATEST OPPORTUNITY FOR POPS STILL LOOKS TO FAVOR THE 00Z AND LATER PERIODS AS DISCUSSED IN THE LONG TERM DISCUSSION. WINDS AREA WIDE WILL BE QUITE BREEZY TOMORROW WITH BRIEF ADVISORY LEVELS POSSIBLE IN OUR N-NWRN COUNTIES UNDER A MODEST 850-700MB WIND CORE. ON A RELATED NOTE...PROSPECTS FOR SLIGHTLY HOTTER TEMPS TOMORROW STILL LOOK GOOD GIVEN A STRONGER DOWNSLOPING COMPONENT. LONG TERM... CONVECTION CHANCES STILL SEEM TO BE BEST AFTER 00Z TOMORROW NIGHT AS THE DRYLINE RETREATS WESTWARD TOWARDS THE CAPROCK ESCARPMENT AND AS A COLD FRONT PUSHES SOUTHWARD. MODELS IN GENERAL AGREE WITH THIS TIMING WITH EXCEPTION OF THE NAM WHO REMAINS MOSTLY DRY DURING THE DURATION OF THE FRONT PUSHING THROUGH. WHILE SHEAR IS NOT OVERLY IMPRESSIVE...25 TO 30 KNOTS...THERE SHOULD BE MORE THAN ENOUGH INSTABILITY...AND DEFINITELY DRY AIR... FOR STORMS TO PRODUCE LARGE HAIL. INVERTED V SOUNDINGS SUPPORT THE CHANCE FOR SVR WIND GUSTS AS WELL. STORMS SHOULD BE EAST OF THE AREA BY 12Z AS THE FRONT MAKES ITS WAY ACROSS THE FA. MONDAY WILL BE BREEZY WITH NORTH WINDS AROUND 15 TO 20 KNOTS AS COOLER AIR IS PUSHED IN. TEMPS WILL BE BELOW NORMAL THROUGH THE MIDDLE OF THE WEEK BY AS MUCH AS 20 DEGREES. LOWS AT OR NEAR FREEZING SHOULD STAY OUT OF THE AREA...HOWEVER THE POSSIBILITY CANNOT BE RULED OUT OUR USUAL COLD SPOTS OVER THE SOUTHWESTERN TX PANHANDLE AS TEMPS WILL DROP TO THE MID 30S IN THAT AREA. THE NAM ON TUESDAY EVENING WRAPS AROUND MOISTURE FROM THE EAST AND TRIES TO PROVIDE SOME SHOWERS ACROSS THE SOUTHERN 3/4 OF THE FA. AS OF NOW THIS IS THE ONLY MODEL TO SHOW PRECIP DURING THIS TIME AND HAS SHOWN THIS OVER THE PAST 2 RUNS. WHILE THE ECMWF IS DRY AND DIMINISHES PRECIP TO OUR NORTHWEST IT DOES WRAP SOME OF THE MOISTURE BACK IN FROM THE EAST. THE GFS IS MUCH FASTER WITH THE UPPER LEVEL TROF AND IS ALREADY APPROACHING CENTRAL OK BY THIS POINT. THE UPPER LEVEL JET HAS PUSHED SOUTH AND EAST BY THIS POINT AND THE MAIN SOURCE OF LIFT STAYS OUT OF THE AREA UNLIKE THE NAM. FOR WHAT ITS WORTH THE CMC HAS A SIMILAR TROF PATTER AND PRODUCES PRECIP OVER THE SOUTHEASTERN HALF OF THE FA. FOR THE TIME BEING I HAVE KEPT POPS DRY DUE TO THE NAM BEING AN OUTLIER BUT DID RAISE THEM SOME FOR TRENDS. THE FORECAST REMAINS DRY BEYOND TUESDAY NIGHT AS NORTHWESTERLY FLOW DOMINATES WITH LITTLE SURFACE MOISTURE. A RIDGE WILL APPROACH THE AREA BY THE WEEKEND WHICH WILL WARM TEMPS BACK TO SEASONAL AVERAGE. BEYOND FRIDAY GLOBAL MODELS DIVERGE ON HANDLING THE RIDGE WITH THE ECMWF PROVIDING CONTINUOUS NORTHWESTERLY FLOW WHILE THE GFS MOVES A 585DM BUBBLE OVER THE REGION WHICH WOULD SPELL HOT WEATHER. FOR NOW I HAVE KEPT TEMPS BELOW GUIDANCE AS THE ECMWF HAS BEEN A LITTLE MORE CONSISTENT THAN THE GFS WITH THE EXTENDED PATTERN BUT HAVE KEPT TEMPS WELL ABOVE THE ECMWF WHICH SHOWS HIGHS IN THE UPPER 50S FOR NEXT SUNDAY. ALDRICH FIRE WEATHER... FIRE WEATHER WATCH REMAINS INTACT FROM 1PM TO 10PM SUNDAY FOR ALL OF THE SOUTH PLAINS AND ADJACENT ROLLING PLAINS. THE MOST CRITICAL CONDITIONS STILL LOOK TO FAVOR OUR NORTH-NORTHWESTERN COUNTIES WHERE SUSTAINED SOUTHWEST WINDS COULD REACH 25-30 MPH AT THE 20-FOOT LEVEL BY EARLY AFTERNOON. COMBINED WITH SINGLE DIGIT RELATIVE HUMIDITIES...EXTREMELY CRITICAL CONDITIONS ARE LIKELY IN THESE AREAS. ALTHOUGH ERC VALUES ARE AROUND THE 97TH PERCENTILE...THE REDUCED COVERAGE AND LOADING OF FUELS REMAIN A FORTUNATE FACTOR THIS SEASON AND HAVE LIKELY CONTRIBUTED TO FEWER LARGE WILDFIRES FROM DEVELOPING. PENDING THE EXACT POSITION OF A DRYLINE IN THE ROLLING PLAINS TOMORROW AFTERNOON...WE WILL DEFER TO LATER SHIFTS FOR DETERMINING THE RED FLAG WARNING COVERAGE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 88 43 61 35 / 0 0 10 0 10 TULIA 59 92 46 63 37 / 0 0 10 0 10 PLAINVIEW 61 93 48 65 38 / 0 0 10 0 10 LEVELLAND 57 93 49 68 40 / 0 0 10 0 10 LUBBOCK 63 95 50 69 41 / 0 0 10 0 10 DENVER CITY 55 92 51 71 43 / 0 0 10 0 10 BROWNFIELD 59 93 52 71 43 / 0 0 10 0 10 CHILDRESS 64 98 57 69 43 / 0 10 30 10 10 SPUR 65 97 58 72 45 / 0 0 20 10 10 ASPERMONT 68 98 63 74 48 / 0 10 30 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>025-027>031-033>037-039>042. && 33
Hazardous weather outlook, May 10, 9:18 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 918 PM CDT SAT MAY 10 2014 TXZ021>044-120230- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 918 PM CDT SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME SOUTHEAST PANHANDLE AND ROLLING PLAINS LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. ADDITIONALLY...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY SUNDAY AFTERNOON...PARTICULARLY ON THE CAPROCK. MUCH COLDER AIR WILL THREATEN THE EXTREME SOUTHWEST PANHANDLE AND NORTHWEST SOUTH PLAINS WITH A LIGHT FREEZE TUESDAY AND WEDNESDAY MORNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:50 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Floyd and 12 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.